Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Recently stopped meds(2 weeks ago), starting to get "things", ie:(shingles, thrush, etc.)
Aug 8, 2004

I recently stopped meds due to, too many side effects. However, I am scared now because of the fact that I have had a breakout of shingles(w/ great dibilitating pain), on my left buttocks. I have had shingles at least 11 x's during my 20 yrs w/ HIV/AIDS. I have never had it on my buttocks. This caused fevers, headaches, and incredible pain in my lower back and shooting pain up my spine. I have in the past had it numerous amount of times on my left hip, stomache, etc, what cause it to change places. Could my stopping the meds only 2 weeks ago bring on so many things at once? I was on Acyclovir on a regular basis, even while on HIV's, to prevent this. Can I just start back on the Acyclovir without HIV's? My Dr. suggested waiting until after the summer to start a "trial" that might be better for me. But until then what can I do to stay healthy? I know I have too many questions here, but, my main question is, "the pain, the high fevers,etc., I know is the shingles, but is it possible for the blisters to be on the upper buttocks? They look just like the others I have had in the past. I just thought that these show up near nerves? I am sorry for so many questions but if you could just answer the "blisters on buttocks", I would be grateful. When I stopped the meds, my counts were, cd-4;300, and undetectable. Thanks, Dave 20yr survivor in Rochester

Response from Dr. Young

Dear Dave in Rochester,

In general, I wouldn't necessarily tie the discontinuation of your HIV medications with the onset of shingles-- not an absolute, but it be less usual.

On the other hand, discontinuation of your preventive acyclovir can certainly be associated with a flair in shingles. You can definitely resume acyclovir (or valacyclovir or famciclovir) for shingles prevention without being on HIV meds.

Hope this helps, thanks for reading. BY You can indeed also have shingles on the buttocks, but this is also a place where we'll occasionally see another herpes virus, namely herpes simples (HSV).



Previous
What should the inital labwork screen for in AIDS DX
Next
Sustiva - when to take

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement